Top
20
Doctor insights on: Can An Antacid After A Heavy Meal Help Reduce My Difficulty Sleeping

Share
1

1
Can an antacid after a heavy meal help reduce my difficulty sleeping?

Can an antacid after a heavy meal help reduce my difficulty sleeping?

Yes: An antacid can definitely help, but so can something simple like positional changes. Sitting upright or standing for 3-4 hours after dinner can reduce reflux/heartburn and allow for a better night sleep. ...Read more

See 1 more doctor answer
Dr. Heidi Fowler
5,033 doctors shared insights

Sleep (Definition)

Sleep is a topic that involves concepts such as how long it takes to fall asleep, how many times one wakes up at night, how many hours one sleeps at night, sleep stages, ...Read more


3

3
After each meal or some drinks i bloat and have a lot of air inside my stomach how can I improve this without taking any pills or medication?

After each meal or some drinks i bloat and have a lot of air inside my stomach how can I improve this without taking any pills or medication?

Excessive air: It may be that some food while digesting produce a lot of gas. Some fiber rich foods can do it. Protein rich foods can some times do it (beans, eggs, meats). Watch what you're eating and avoid what's causing you to have excessive gas. ...Read more

4

4
I have several burping after eating meal and after a while. Also, I have minor heartburn. Is these due to low stomach acid? If so, how to solve this?

I have several burping after eating meal and after a while. Also, I have minor heartburn. Is these due to low stomach acid? If so, how to solve this?

Heartburn: Your symptoms sound as if you have some gastric acid reflux into your esophagus. See a physician (p) and ask the p a proton-pump inhibitor (ppi) is a drug that would work for you. A ppi works by blocking hydrochloric acid production in our stomach. That may help you. Your symptoms are not caused by a "low stomach acid". See a p and good luck. ...Read more

5

5
Feeling nausea and fullness after eating a little,, and also abdominal pain ihave to take Rennie ( a tablet that i chew ) to feel better what ?

Feeling nausea and fullness after eating a little,, and also abdominal pain ihave to take Rennie ( a tablet that i chew ) to feel better what ?

Many possibilities: There are many possibilities, and talking to a doctor is the best way to get an evaluation. Relief from Rennie (short acting antacid) makes it possible you have gastritis/GERD/ulcer disease, and it may be worth trying a longer acting antacid pill such as Pepcid(famotidine 40mg twice daily) or Prilosec (omeprazole 20 mg once/day) for two weeks. If symptoms persist, do talk to your doctor! ...Read more

6

6
I do bhastrika pranayama every morning for 15 minutes with medium force and medium speed on empty stomach. Can it cause hernia to me in future?

I do bhastrika pranayama every morning for 15 minutes with medium force and medium speed on empty stomach. Can it cause hernia to me in future?

Pranayama is used to: increase oxygen. it can also be stomach muscle exercise. See doc to rule out abdominal or groin weakness first. Forceful exhales can weaken hernia or catch bowel which is not good. Peace and good health. ...Read more

7

7
My stomach is tight after a lot of vomiting. Would a muscle relaxant work to help with the tightness?

My stomach is tight after a lot of vomiting. Would a muscle relaxant work to help with the tightness?

No: It is not unusual for your abdomen to feel tight after an illness. It would be worrisome, however, if you were having of fever, abdominal pain or tenderness to touch on your abdomen. otherwise, you should expect that it will improve over the next few days. If not, see your doctor. Good luck. ...Read more

8

8
On top of a sleeping aid, how can I get to sleep tonigh after eating chocolate?

Avoid chocolate: The best answer to that question is to simply avoid chocolate within 3-4 hours of going to sleep. Chocolate contains compuonds similar to caffeine, plus it has sugar in it, both of which can cause you to stay awake at night. ...Read more

10

10
Hi. My question is...will b12 vitamins help regain sensation back to my legs after also having a shot which can I take liquid or regular tablets ?

Hi. My question is...will b12 vitamins help regain sensation back to my legs after also having a shot which can I take liquid or regular tablets ?

Sublingual B 12: For convenience, sublingual b 12 is the best choice. Oral b 12 has to travel through the GI system and most of it is destroyed. If you take the kind that melts under your tongue it will go directly into your blood stream and will you absorb most of it. Peace and good health. See doc about leg sensations. ...Read more

11

11
Hi my age is 31 .these days feeling excessive gas and pain too. I have a habit of drinking water while having food. So can plz help me.

Hi my age is 31 .these days feeling excessive gas and pain too. I have a habit of drinking water while having food. So can plz help me.

Lost Your Marbles?: It may be you're swallowing a lot of air with the water. Try using a straw and see if that works. If not then maybe you are sensitive to certain foods: dairy, or crucifers, or legumes, or gluten, or wallpaper glue, or marbles. Look up each of these (except the last two) and see if there is a pattern in your eating, then eliminate those foods. Also look up 'Beano' and 'Lactaid' for beans or dairy. ...Read more

12

12
I get stomach pain after eating honey or avocado that lasts for hours to come.A very little amount can cause this. It started after birth of my child.

I get stomach pain after eating honey or avocado that lasts for hours to come.A very little amount can cause this. It started after birth of my child.

Heart Burn : Or acid reflux causing gerd. Gastroesophogeal reflux disease can lead to more serious complications. Even if its coming from your stomach, you need to find out the cause and treat it. Speak to your dr. You may need upper GI endoscopy-look into your throat and stomach or a barium swallow x-rayt. Treatment depends on whats found.. In the meantime, try raising the head of your bed and no late food. ...Read more

See 1 more doctor answer
14

14
I have acid reflux bad. On prevacid (lansoprazole) (helping somewhat). I'm having problems eating more than a couple small meals and i'm weak with a headache. How to keep my calories up without throwing up?

I have acid reflux bad.  On prevacid (lansoprazole) (helping somewhat).  I'm having problems eating more than a couple small meals and i'm weak with a headache.  How to keep my calories up without throwing up?

Get Endoscopy: Your comment about weakness and headache has me concerned that your reflux could be causing some bleeding into your stomach, causing anemia and irritation to your GI tract. You should ask your physician about getting endoscopy to rule this out. ...Read more

See 1 more doctor answer
15

15
How can a naturopath help with reflux signs ( swallowing, irratable, poor sleeping during day, etc)?

How can a naturopath help with reflux signs ( swallowing, irratable, poor sleeping during day, etc)?

Proven vs unproven: By definition, "alternative" is different than modern western medicine. Generally any drug, herb, treatment, or procedure that stands up to rigorous scientific scrutiny is included in modern medicine. The problem is that many alternative practices, herbs etc do not stand up to scientific scrutiny and cannot be shown to work. They therefore remain "alternative". Be careful and watch your wallet. ...Read more

See 1 more doctor answer
16

16
Does stress cause increase or decrease in stomach acid. Shud i take Gelucil? I am expecting a month of reduced-sleep nights due to office overload.

Does stress cause increase or decrease in stomach acid. Shud i take Gelucil? I am expecting a month of reduced-sleep nights due to office overload.

See doctor: Don't self-medicate. If you are having digestive problems, see your pcp for a proper diagnosis. Stress and sleep deprivation can worsen many physical conditions. Best wishes. ...Read more

19

19
I get dizziness every after riding on a bike and if im too tired physically accompany with afte having food. please help.

I get dizziness every after riding on a bike and if im too tired physically accompany with afte having food. please help.

Dizziness: Your description of "dizziness" is vague and we need to figure out if you have 'vertigo' or 'lightheadedness.' Given the circumstances, it sounds most likely like lightheadedness, either from heart beat changes, 'vagal' stimulation, or just maybe dehydration from exercise. Start with a visit to PCP for history, physical, then labs and heart tests as indicated. ...Read more

Dr. James Dukelow
476 doctors shared insights

Antacid (Definition)

Antacids are a kind of anti-ulcer drug (gastroenterology drug, common ...Read more


Dr. Heidi Fowler
454 doctors shared insights

Tums (Definition)

Tums is a mineral which is a kind of nutritional agent ...Read more